MAUDE Adverse Event Report: ST PAUL DELTEC TITANIUM POWER PAC IMPLANTABLE PORT; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC TITANIUM POWER PAC IMPLANTABLE PORT; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Catalog Number 21-4483-24
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient had an implantable port placed on (b)(6) 2019.On (b)(6) 2023, at the cancer center, the port was accessed with no blood return.Tpa injected due to possible clot by intake nurse.After 1 hour blood return not obtained.On (b)(6) 2023, "ivr-ir contrast injection check cv access performed".Customer stated "there was at least partial discontinuity of the catheter tubing at the connecting with the port pocket, with spillage of contrast into the subcutaneous tissues of the left neck.Contrast did opacity the entire length of the catheter." on (b)(6) 2023, due to the malfunction and discontinuity of the port, the port was removed in a surgical oncology outpatient office.The patient was a 65-year-old female with metastic melanoma found to have a nonfunctional port.Study was found to have the catheter disconnected from the tip of the port.Patient status post treatment: patient supine, the left chest skin was prepped and draped in sterile fashion.The skin was anesthetized with 1% lidocaine with epinephrine.An incision through the prior insertion site was made with a scalpel blade.The mediport was sharply dissected and removed grossly intact.The counter incision over the left clavicle and a counter incision over the internal jugular vein insertion site had to be made.In the end, vascular surgery had to be brought over to help remove the catheter safety from the insertion site at the ij.The device was sent for pathologic exam.The patient tolerated the procedure well.Patient will return in 10 days time for suture removal.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.Device evaluation: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
DELTEC TITANIUM POWER PAC IMPLANTABLE PORT
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17769451
Report Number3012307300-2023-08995
Device Sequence Number6273238
Product Code LJT
UDI-Device Identifier10610586032776
UDI-Public10610586032776
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number21-4483-24
Device Lot Number3826325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient RaceWhite